Alert archive / California / Wind Advisories in 2016

Wind Advisory 12, NWS San Francisco Bay Area, CA

December 15, 20169 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 15, 2016, 3:40 AM PST for 9 counties in California. It took effect at Dec 15, 2016, 10:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 3:40 AM PST (11:40 UTC)
In effect from
Dec 15, 2016, 10:00 AM PST
Expired
Dec 16, 2016, 1:00 AM PST
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 30 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2016-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2016-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS76 KMTR 151140
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
340 AM PST THU DEC 15 2016

...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER
THE HIGHER TERRAIN AND ALONG THE COAST...

.A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH
TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...
ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS.

CAZ505-507-160300-
/O.UPG.KMTR.HW.A.0001.161215T1500Z-161216T0000Z/
/O.NEW.KMTR.WI.Y.0012.161215T1800Z-161216T0300Z/
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO...
ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE
340 AM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 7 AM THURSDAY THROUGH 4 PM THURSDAY

* LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ509-511-512-160300-
/O.UPG.KMTR.HW.A.0001.161215T1800Z-161216T0300Z/
/O.NEW.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...PACIFICA...BLACKHAWK...SCOTTS VALLEY...
BOULDER CREEK...DAY VALLEY
340 AM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY

* LOCATION...SAN FRANCISCO PENINSULA COAST...THE EAST BAY HILLS 
  AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ517-518-530-160300-
/O.UPG.KMTR.HW.A.0001.161216T0000Z-161216T1200Z/
/O.NEW.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA
340 AM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 4 PM THURSDAY THROUGH 4 AM FRIDAY

* LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... 
  SOUTHERN MONTEREY BAY AND THE BIG SUR COAST 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ508-160300-
/O.NEW.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/
SAN FRANCISCO BAY SHORELINE-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY
340 AM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING. 

* TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY

* LOCATION...SAN FRANCISCO BAY SHORELINE 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
118 
WWUS76 KMTR 151151
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
351 AM PST THU DEC 15 2016

...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER
THE HIGHER TERRAIN AND ALONG THE COAST...

.A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH
TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...
ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS.

CAZ505-507-160300-
/O.CON.KMTR.WI.Y.0012.161215T1800Z-161216T0300Z/
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO...
ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE
351 AM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

* TIMING...FROM 10 AM THURSDAY THROUGH 7 PM THURSDAY

* LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ508-509-511-512-160300-
/O.CON.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY...
BOULDER CREEK...DAY VALLEY
351 AM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* TIMING...FROM 1 PM THURSDAY THROUGH 10 PM THURSDAY

* LOCATION...SAN FRANCISCO PENINSULA COAST...SAN FRANCISCO BAY
  SHORELINE...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA
  CRUZ MOUNTAINS

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ517-518-530-160300-
/O.CON.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA
351 AM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM PST FRIDAY...

* TIMING...FROM 4 PM THURSDAY THROUGH 1 AM FRIDAY

* LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... 
  SOUTHERN MONTEREY BAY AND THE BIG SUR COAST 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
898 
WWUS76 KMTR 152219
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
219 PM PST THU DEC 15 2016

...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER
THE HIGHER TERRAIN AND ALONG THE COAST...

.A STRONG COLD FRONT MOVING ACROSS THE STATE FROM NORTH TO SOUTH
WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...ESPECIALLY OVER
THE HIGHER TERRAIN AND ALONG COASTAL AREAS.

CAZ505-507-160300-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0300Z/
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO...
ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE
219 PM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* TIMING...FROM 10 AM THURSDAY THROUGH 7 PM THURSDAY

* LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ508-509-511-512-160600-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0600Z/
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY...
BOULDER CREEK...DAY VALLEY
219 PM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...FROM 1 PM THURSDAY THROUGH 10 PM THURSDAY

* LOCATION...SAN FRANCISCO PENINSULA COAST...SAN FRANCISCO BAY 
  SHORELINE...THE EAST BAY HILLS AND DIABLO RANGE...AND THE 
  SANTA CRUZ MOUNTAINS 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ517-518-530-160630-
/O.CON.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA
219 PM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* TIMING...FROM 4 PM THURSDAY THROUGH 1 AM FRIDAY

* LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... 
  SOUTHERN MONTEREY BAY AND THE BIG SUR COAST 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
521 
WWUS76 KMTR 160248
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
648 PM PST THU DEC 15 2016

...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER TERRAIN AND
ALONG THE COAST...

.A STRONG COLD FRONT MOVING ACROSS THE STATE FROM NORTH TO SOUTH
WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...ESPECIALLY OVER
THE HIGHER TERRAIN AND ALONG COASTAL AREAS.

CAZ505-507-160400-
/O.EXP.KMTR.WI.Y.0012.000000T0000Z-161216T0300Z/
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO...
ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE
648 PM PST THU DEC 15 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
NORTH BAY...

THE COLD FRONT HAS MOVED THROUGH AND NORTHWEST WINDS WILL CONTINUE
TO GRADUALLY DECREASE THE REST OF THIS EVENING AND OVERNIGHT.

$$

CAZ508-509-511-512-160600-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0600Z/
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY...
BOULDER CREEK...DAY VALLEY
648 PM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...THROUGH 10 PM TONIGHT.

* LOCATION...SAN FRANCISCO PENINSULA COAST...SAN FRANCISCO BAY 
  SHORELINE...THE EAST BAY HILLS AND DIABLO RANGE...AND THE 
  SANTA CRUZ MOUNTAINS 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ517-518-530-160600-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA
648 PM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* TIMING...THROUGH 1 AM EARLY FRIDAY MORNING.

* LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... 
  SOUTHERN MONTEREY BAY AND THE BIG SUR COAST 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
576 
WWUS76 KMTR 160557
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
957 PM PST THU DEC 15 2016

...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER TERRAIN AND
ALONG THE COAST...

.A STRONG COLD FRONT MOVING ACROSS THE STATE FROM NORTH TO SOUTH
WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...ESPECIALLY OVER
THE HIGHER TERRAIN AND ALONG COASTAL AREAS.

CAZ508-509-511-512-160700-
/O.CAN.KMTR.WI.Y.0012.000000T0000Z-161216T0600Z/
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY...
BOULDER CREEK...DAY VALLEY
957 PM PST THU DEC 15 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY. 

RAIN AND WINDS ARE DECREASING.

$$

CAZ517-518-530-160900-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA
957 PM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* TIMING...THROUGH 1 AM EARLY FRIDAY MORNING.

* LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... 
  SOUTHERN MONTEREY BAY AND THE BIG SUR COAST 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. 

* IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. 
  SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
394 
WWUS76 KMTR 160849
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1249 AM PST FRI DEC 16 2016

CAZ517-518-530-161000-
/O.EXP.KMTR.WI.Y.0012.000000T0000Z-161216T0900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA
1249 AM PST FRI DEC 16 2016

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT BEHIND
THE COLD FRONT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:26 AM PST, 14 minutes earlier.

Area forecast discussion, Dec 15, 3:26 AM PST, 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
326 AM PST Thu Dec 15 2016

...Heavy rain and gusty winds Today...

.SYNOPSIS...Rain will become heavy later this morning over the
North Bay then heavy rain will gradually spread southeastward
across the rest of the Bay Area during the late afternoon, and
reach the southern counties of the CWA during the evening and
overnight. Expect the afternoon and early evening commute to be
very wet along with gusty south winds. Rain ends from north to
south by early Friday. It'll be mainly dry and much cooler Friday
except some lingering showers are possible over the coastal hills.
It'll be dry with unseasonably cold night-time and morning low
temperatures this weekend. Dry weather continues next week.

&&

.DISCUSSION...as of 3:26 AM PST Thursday...The area of heavy
rains has stalled somewhat north of our CWA, although light to
moderate rains have been falling all night across the northern
portions of the district. So far the Venado gage in northern
Sonoma County has picked up the most rainfall with a 12-hour total
of over 2 inches. Amounts drop off from there as you head south.
Latest model guidance has slowed the progression of the frontal
band by a few hours with the heaviest rains now reaching the
northern portions of the North Bay by late this morning, and
spreading south through the San Francisco Bay Area by early
evening, and then into the Monterey Bay area and Big Sur Coast by
late evening. An Urban and Small Stream Flood Advisory is still in
effect for the North Bay counties through 6 am. The heavier rains
won't arrive until later this morning, so another one will likely
have to be issued later as the the current will expire at 6 am.

Strong and gusty southerly winds will accompany the frontal
passage and the High Wind Watch will be converted to a WInd
Advisory for mostly the same areas, although slight timing
differences have been made to the segmented product. Expect the
new NPWMTR product to be issued shortly.

Rainfall totals of 1-2 inches on average for the valleys still
looks reasonable with much of it falling in a fairly short window
of time. The hills will of course receive more with 2-5 inch
totals common from the North Bay hills southward through the
Santa Cruz and Santa Lucia mountains.

Rain should mostly end by daybreak on Friday, although a few residual
showers are possible mainly across the southern half of the
district during the day.

Dry but cool conditions are on tap for the remainder of the
weekend. Overnight low temperatures Friday and Saturday nights are
projected to become very chilly, especially in sheltered, inland
areas where lows in the 20s and 30s are possible. May need to
address this with advisories once the current storm system moves
through.

&&

.AVIATION...As of 9:50 PM PST Wednesday...For 06z tafs. Rain
showers continue across the North Bay this evening with low vsbys
and lowering cigs. Cigs elsewhere will also lower to MVFR/IFR overnight
as a front approaches from the northwest. Rain is forecast to
spread across the region late tonight into Thursday. Southerly
winds are anticipated to gradually ramp up and become gusty
overnight into Thursday ahead of the front. Strongest winds will
coincide with frontal passage Thursday afternoon.

Vicinity of KSFO...VFR cigs will gradually lower overnight with
showers in the vicinity. Rain chances will increase late tonight
into early Thursday. Southerly winds will continue to increase
tonight into Thursday.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR cigs will gradually lower overnight with
showers in the vicinity. Rain chances will increase early
Thursday. Southerly winds will strengthen Thursday.

&&

.MARINE...as of 02:35 AM PST Thursday...Southerly winds will
gradually strengthen over the coastal waters as a cold front
approach the region. the strongest winds are expected tonight
through thursday night with gusts of 35 to 45 kt and localized
gusts up to 50 kt possible. these strong winds will produce
hazardous conditions and fresh swell. as the front passes thursday
afternoon and evening winds will decrease and become northwesterly
beginning in the northern waters and progressing southward. light
to moderate showers are expected ahead of tomorrows front.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
 .Tday...Wind Advisory...CAZ508-509-511-512 10 AM TO 7 PM PST
             Wind Advisory...CAZ517-518-530 1 PM TO 10 PM PST
             Wind Advisory...CAZ505-507 4 PM TO 1 AM PST FRIDAY
             Flash Flood Watch...CAZ512-517 FOR THE LOMA...SOBERANES AND
               CHIMNEY FIRE BURN SCAR AREAS through late tonight
             SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 AM
             SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 AM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 AM
             GLW...Pigeon Pt to Pt Pinos 0-10 nm from 9 AM
             SCA...Pt Arena to Pt Reyes 0-10 nm until 3 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
             GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 9 AM
             GLW...SF Bay from 9 AM until 3 PM
             GLW...Pt Reyes to Pigeon Pt 0-10 nm from 9 AM until 3 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 AM until 12
                PM
             GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm from 12 PM
             SCA...Mry Bay from 9 AM until 1 PM
             GLW...Mry Bay from 1 PM

&&

PUBLIC FORECAST: Sims
AVIATION: CW
MARINE: MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Dec 14, 4:54 AM PST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
454 AM PST WED DEC 14 2016

CAZ006-505>513-516>518-528>530-151300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
454 AM PST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

INCREASING CLOUDS WITH A CHANCE OF SOME LIGHT RAIN
SHOWERS...MAINLY FOR THE BAY AREA AND NORTH BAY. IN ADDITION...
A COASTAL FLOOD WATCH REMAINS IN EFFECT FOR HIGHER THAN USUAL HIGH
TIDES...KING TIDES. THIS WILL RESULT IN COASTAL FLOODING OF LOW
LYING AREAS ALONG OUR COAST AND BAY FRONTS DURING PERIODS OF HIGH
TIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE INTO THE NORTH BAY BY THURSDAY
MORNING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE SANTA CRUZ
MOUNTAINS AND SANTA LUCIA MOUNTAINS ON THURSDAY THAT INCLUDES THE
LOMA AND SOBERANES BURN SCARS. AS THE FRONT MOVES FROM NORTH TO
SOUTH THROUGH THE REGION ON THURSDAY HEAVY RAIN RATES WILL OCCUR
THAT WILL LIKELY LEAD TO URBAN AND SMALL STREAM FLOODING WITH THE
BIGGEST IMPACTS FOR THE THURSDAY AFTERNOON AND EVENING COMMUTE.
STRONG SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT ON THURSDAY
BUT THEN TURN NORTHERLY AND EASE THURSDAY NIGHT AS THE RAIN ENDS
FROM NORTH TO SOUTH. A HIGH WIND WATCH HAS BEEN POSTED FOR COASTAL
AREAS AND HIGHER TERRAIN...BEGINNING THURSDAY MORNING IN THE NORTH
BAY AND EXTENDING THROUGH FRIDAY MORNING ACROSS COASTAL AND HIGHER
TERRAIN OF MONTEREY AND SAN BENITO COUNTIES.

WEATHER CONDITIONS THURSDAY MAY RESULT IN THE FOLLOWING IMPACTS:

*  LONGER COMMUTE TIMES DUE TO WET ROADWAYS. TRAFFIC DELAYS IN
   GENERAL DUE TO POSSIBLE ROADWAY FLOODING IN LOW LYING OR
   POORLY DRAINED AREAS.

*  POWER OUTAGES DUE TO LOCALLY STRONG AND GUSTY
   WINDS...ESPECIALLY THURSDAY AND THURSDAY NIGHT.

*  POSSIBLE ROCK SLIDES AND DEBRIS FLOWS, ESPECIALLY ACROSS THE
   SOBERANES AND LOMA BURN SCARS IN MONTEREY AND SANTA CRUZ COUNTY
   AND LOCALLY ELSEWHERE IN AREAS OF STEEP TERRAIN.

*  POSSIBLE COASTAL FLOODING DUE TO KING TIDES ON THURSDAY.

DRY AND SEASONABLE WEATHER FORECAST FRIDAY THROUGH THE WEEKEND.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:07 PM PSTAreal Flood AdvisoryMTRMarin, Napa, Sonoma12 hr
Dec 15, 3:06 AM PSTSmall Craft AdvisoryMTR3 days
Dec 15, 10:24 AM PSTAreal Flood AdvisoryMTRMarin, Napa, Sonoma6 hr
Dec 15, 12:57 PM PSTFlash Flood WarningMTRMarin, Sonoma4 hr
Dec 15, 3:12 PM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa4 hr
Dec 15, 3:16 PM PSTAreal Flood AdvisoryMTRCity and County of San Francisco, San Mateo4 hr
Dec 15, 3:38 PM PSTFlash Flood WarningMTRNapa3 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.